Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 23, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Nov 14, 2007, 3:35 AM CST for 18 counties in Nebraska. It took effect at Nov 14, 2007, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 3:35 AM CST (09:35 UTC)
- In effect from
- Nov 14, 2007, 10:00 AM CST
- Expired
- Nov 14, 2007, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 140935 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 335 AM CST WED NOV 14 2007 ...STRONG NORTHWESTERLY WINDS OVER 30 MPH WITH GUSTS NEAR 45 MPH EXPECTED TODAY... NEZ039>041-046>049-060>064-072>077-141800- /O.NEW.KGID.WI.Y.0023.071114T1600Z-071115T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 335 AM CST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE DURING THE LATE MORNING AND AFTERNOON HOURS AS WELL MIXED AIR ALLOWS STRONGER WINDS ALOFT TO WORK DOWN TO THE SURFACE. THE AREA WITH THE BEST CHANCE OF THESE STRONGER WINDS IS GENERALLY ALONG AND NORTH OF INTERSTATE 80. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 141753 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1153 AM CST WED NOV 14 2007 NEZ039>041-046>049-060>064-072>077-150000- /O.CON.KGID.WI.Y.0023.000000T0000Z-071115T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1153 AM CST WED NOV 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. WINDS WILL BE 30 TO 35 MPH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 142349 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CST WED NOV 14 2007 NEZ039>041-046>049-060>064-072>077-150100- /O.EXP.KGID.WI.Y.0023.000000T0000Z-071115T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 549 PM CST WED NOV 14 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... WINDS ARE DIMINISHING ACROSS THE AREA THIS EVENING AND WILL BECOME LIGHT TOWARDS MORNING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ WESELY/BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:58 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 13, 10:58 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1058 PM CST TUE NOV 13 2007 .AVIATION...MAIN FORECAST PROBLEM WILL BE WINDS. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...HOWEVER WIND SPEEDS WILL BECOME MUCH STRONGER DURING THE MID MORNING ON WEDNESDAY. HAVE GONE WITH GUSTS TO 35 KTS BY LATE MORNING...BUT THAT MAY NOT EVEN BE HIGH ENOUGH. WINDS WILL GRADUALLY SUBSIDE TOWARDS EARLY EVENING ON WEDNESDAY. && .PREV DISCUSSION... /ISSUED 252 PM CST TUE NOV 13 2007/ SHORT TERM...WATER VAPOR IMAGERY FROM THIS AFTERNOON CONTINUES TO REVEAL A FAIRLY ZONAL FLOW REGIME ACROSS MOST OF THE CONUS. HOWEVER...ONE MAJOR EXCEPTION TO THIS RULE IS SEEN ACROSS SOUTH CENTRAL CANADA INTO THE NORTHERN ROCKIES AS PAST MORNING UPPER AIR DATA SHOWS A 160+ KT UPPER JET STREAK CARVING OUT A POTENT UPPER WAVE. REGIONAL SURFACE OBSERVATIONS SHOW THAT THIS UPPER WAVE IS PUSHING A STRONG COLD FRONT SOUTHWARD ACROSS THE PLAINS WITH THE FRONT SEEN STRETCHING FROM THE UPPER MIDWEST INTO THE FAR NORTHERN NEBRASKA PANHANDLE. LOOKING BEHIND THE BOUNDARY...3 HOUR PRESSURE RISES AROUND 6 TO 7 MB ARE SEEN ACROSS WESTERN SOUTH DAKOTA INTO EASTERN WYOMING. THIS IS PRODUCING STRONG NORTHWEST WINDS BEHIND THE BOUNDARY AND THIS LOOKS TO SLIDE INTO THE AREA TONIGHT. THE UPPER WAVE MENTIONED ABOVE WILL PUSH FURTHER EAST TONIGHT AND STRETCH FROM THE HUDSON BAY REGION BACK INTO THE CENTRAL PLAINS BY SUNRISE ON WEDNESDAY. THIS WILL CONTINUE TO KICK THE COLD FRONT SOUTHWARD ACROSS THE REGION THIS EVENING AND OVERNIGHT. AS THE COLD FRONT SURGES SOUTHWARD ACROSS THE AREA STRONG COLD AIR ADVECTION WILL DROP TEMPERATURES QUICKLY WHILE PRESSURE READINGS JUMP FAST. THE NOCTURNAL TIMING OF THIS FRONTAL PASSAGE WILL LIMIT THE STRENGTH OF WIND SPEEDS...BUT FULLY ANTICIPATE NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH THROUGH MOST OF THE OVERNIGHT HOURS. THE OTHER QUESTION IS IF THIS FRONT CAN SQUEEZE OUT ANY PRECIPITATION. HOWEVER...TAKING A LOOK AT SOUNDINGS AHEAD OF THIS BOUNDARY AND THE LACK OF ANY SIGNIFICANT MOISTURE ADVECTION INTO THE SYSTEM...THE LOWER 10K FT OF THE ATMOSPHERE IS VERY DRY. THIS SHOULD SET THE STAGE FOR A NICE VIRGA EVENT WITH LITTLE ELSE RESULTING BEHIND THIS BOUNDARY. WEDNESDAY IS THEN SHAPING UP TO BE A COLD AND VERY WINDY DAY ACROSS THE REGION AS THE FRONT CONTINUES TO SURGE SOUTHWARD ACROSS THE SOUTHERN PLAINS. STRONG COLD AIR ADVECTION WILL CONTINUE THROUGH MOST OF THE DAY WITH 850MB TEMPERATURES DROPPING TO AROUND 0 C TO -2 C BY EARLY AFTERNOON. THIS WILL ALSO PUSH MUCH DRIER AIR INTO THE REGION WITH SURFACE DEWPOINTS FALLING TO AROUND 10 ABOVE GENERALLY WEST OF HIGHWAY 281. GIVEN THIS AMOUNT OF COLD AIR ADVECTION...WILL KEEP HIGHS IN THE UPPER 40S NEAR ORD TO THE MID 50S NEAR BELOIT. HOWEVER...THIS WILL BE WARM ENOUGH TO DROP HUMIDITY VALUES INTO THE LOWER TO MID 20S BY MID AFTERNOON ON WEDNESDAY AND DO HAVE SOME CONCERN THAT CONDITIONS COULD MEET RED FLAG CRITERIA. WILL HOLD OFF ON ISSUING ANY FIRE WEATHER PRODUCTS AT THIS TIME...BUT THIS WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT 24 HOURS. THE OTHER PROBLEM FOR WEDNESDAY INVOLVES THE STRENGTH OF THE WIND FIELD DESPITE THE BIGGEST PRESSURE RISE ALREADY MOVING WELL SOUTH OF THE AREA. HOWEVER...WITH MIXING CONDITIONS UP TO 750MB POSSIBLE...MOMENTUM TRANSFER OFF BUFKIT SOUNDINGS REVEAL WIND SPEEDS POSSIBLY HIGH ENOUGH TO MEET ADVISORY CRITERIA. THIS POTENTIAL IS SHAKY ENOUGH TO HOLD OFF ON A WIND ADVISORY...BUT THIS WILL ALSO HAVE TO BE WATCHED VERY CLOSELY. LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERN WILL BE TEMPERATURES. AS A SURFACE HIGH PRESSURE SYSTEM MOVES TO THE SOUTH ON THURSDAY WINDS FROM THE SOUTHWEST WILL INCREASE. EXPECT THAT THE TEMPERATURES WILL WARM SOME FROM HIGHS ON WEDNESDAY. ON FRIDAY THERE WILL BE WARM ADVECTION...SOME SHORT WAVE RIDGING...WEST/SOUTHWEST WINDS...PLENTY OF SUNSHINE AND TEMPERATURES AT 850MB INCREASE ALMOST 8 DEG C FROM THURSDAY AFTERNOON TO FRIDAY AFTERNOON. EXPECT THAT TEMPERATURES SHOULD BE AROUND 10 DEGREES WARMER ON FRIDAY THAN ON THURSDAY. A COLD FRONT MOVES THROUGH LATE FRIDAY NIGHT. THE COLD AIR MOVES IN SLOWLY BEHIND THE COLD FRONT AND TEMPERATURES COOL OFF AGAIN SOME ON FRIDAY. THE FRONT CONTINUES TO HAVE DRY AIR ASSOCIATED WITH IT AND EXPECT DRY CONDITIONS. A SHORT WAVE MOVES INTO THE AREA SATURDAY AND SATURDAY NIGHT. WITH THE SHORT WAVE...MODELS ARE TRYING TO PUT IN SOME PRECIPITATION FOR SATURDAY NIGHT. WILL CONTINUE WITH THE DRY FORECAST SINCE MODEL SOUNDINGS INDICATE FAIRLY DRY CONDITIONS NEAR THE SURFACE AND PRECIPITATION SHOULD NOT BE ABLE TO MAKE IT TO THE SURFACE. THERE IS A POSSIBILITY OF SOME SPRINKLES MAYBE...BUT NOT ENOUGH TO BE A PROBLEM. A SURFACE HIGH PRESSURE MOVES TO THE SOUTHEAST FOR SUNDAY AND MONDAY. WINDS ONCE AGAIN TURN TO THE SOUTH AND INCREASE AHEAD OF THE NEXT SURFACE LOW PRESSURE. TEMPERATURES SHOULD WARM UP AGAIN FOR MONDAY WITH THE SOUTHWEST WINDS AND 850MB TEMPERATURES WARMING BACK UP AGAIN. MODELS HAVE SOME TIMING DIFFERENCES ON BRINGING THE COLD FRONT THROUGH EITHER MONDAY NIGHT OR EARLY TUESDAY. THE TEMPERATURES SHOULD BE COOLER AGAIN ON TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 13, 5:01 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 501 AM CST TUE NOV 13 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 501 AM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:42 AM CST | Red Flag Warning | GID | Furnas | 14 hr |
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.